MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Catalog Number 443712
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: nsu, ouy, pqa.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd max¿ vaginal panel, a false negative trichomonas vaginalis patient result was obtained.Test was repeated on bd max¿ ctgctv2 and was trichomonas vaginalis positive with a weak pcr curve.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ vaginal panel (ref.443712) lot 5154442 was performed by the review of manufacturing records, retain material testing, review of customer¿s data and by the complaint¿s history review.The customer reported a discrepant result for the same patient on the trichomonas vaginalis (tv) target when tested using two different assays.The initial test was performed with the bd ctgctv2 assay for the bd max¿ system (ref# (b)(4)) and gave positive tv target results both times, then the repeat testing was conducted using the bd max¿ vaginal panel assay, where the initial test gave a negative tv target result and repeat test gave an indeterminate result due to a full fill check error (effc result).Customer was expecting the same result for the tv target with both assays.The review of quality control records of bd max¿ vaginal panel lot 5154442 revealed no anomalies that could explain the customer¿s discrepant result.The retain material of bd max¿ vaginal panel from lot 5154442 was tested and the results were as expected.Customer provided three run files from bd max¿ instruments (b)(6) for investigation.The first sample was tested in run 2370/position a5 on instrument bd max (b)(6) and the repeat test was performed on the other bd max instrument (b)(6) in run 2246/position a7, both with bd ctgctv2 assay for the bd max¿ system.Manual pcr curves adjudication for both tests showed a late and low but true amplification for tv target without anomaly indicative of true low positive results.Low positive samples can occur due to bacterial titers in the specimen being at or near the limit of detection (lod) of the assay or through environmental or cross contamination introduced during the sample preparation at the customer¿s site.The second sample (with a new swab) was tested initially in run 2245/position a3 and the repeat test in run 2246/position b9 on the same bd max¿ instrument with the bd max¿ vaginal panel assay kit lot 5154442.Manual pcr curves adjudication for sample a3/run 2245 showed flat curve for the tv target and on the repeat test, an indeterminate result due to a full fill check error was obtained.Further analysis confirmed that there was no fluorescence in the bottom position of the cartridge, in b9, suggesting an improperly filled cartridge well.However, bd was unable to identify the cause, although it appears to have been isolated to this event.The results for second sample explain why the customer reports a discrepancy in the tv target results between the two different assays.It must be noted that lod can vary between different assays, including the tv target.Moreover, the concentration of target dna can differ between different specimens collected from the same patient, which could explain the discrepancies observed by the customer.Furthermore, according to the package inserts for both the bd max¿ vaginal panel assay and the bd ctgc/tv2 assay for the bd max¿ system, a repeat should only be done when the result is ind, inc, or unr (for one or more targets).This guidance was not followed by the customer, since repeat testing was performed despite the initial positive results.Based on the data and information provided, positives samples at the lod of the bd ctgctv2 assay for the bd max¿ system as well as improper procedure for repeat testing are both suspected of having contributed to the customer¿s discrepant results.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ vaginal panel lot 5154442.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and a preventive action plan since no new hazard or trends was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ VAGINAL PANEL
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24251483
Report Number3007420875-2026-00003
Device Sequence Number9618094
Product Code OOI
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K201017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/16/2026
Device Catalogue Number443712
Device Lot Number5154442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer02/06/2026
01/14/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/11/2026
07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown